MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION KNEE; INSERT, POSTERIOR STABILIZED, SERIES 500, SIZE8 9MM CM

ENCORE MEDICAL L.P. FOUNDATION KNEE; INSERT, POSTERIOR STABILIZED, SERIES 500, SIZE8 9MM CM
Model Number 360-09-508
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/09/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery- patient had infection in knee.Exchanged out the insert.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection.The previous surgery and the surgery detailed in this investigation occurred 14.4 years apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to an infection.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION KNEE
Common Device Name
INSERT, POSTERIOR STABILIZED, SERIES 500, SIZE8 9MM CM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin texas 78758
austin, tx 78758-5445
MDR Report Key8874438
Report Number1644408-2019-00749
Device Sequence Number19489168
Product Code JWH
UDI-Device Identifier00888912116282
UDI-Public(01)00888912116282
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K933539
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2009
Device Model Number360-09-508
Device Catalogue Number360-09-508
Device Lot Number301972
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/09/2019
Supplement Date Received by Manufacturer07/31/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR